Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 9, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 6, 1995, 9:16 AM CDT for Cotton County, Stephens County, Oklahoma; Wichita County, Texas. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 1995, 9:16 AM CDT (14:16 UTC)
- Expired
- May 6, 1995, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cotton County, OK, Stephens County, OK, Wichita County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 061418
FFWOKC
OKC033-137-TXC485-061715-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
916 AM CDT SAT MAY 06 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
COTTON AND STEPHENS
IN NORTHERN TEXAS
WICHITA
INCLUDING THE FOLLOWING LOCATIONS
COMANCHE...COOKIETOWN...CORUM...DEVOL...DUNCAN...EMPIRE
CITY...HULEN...RANDLETT...TAYLOR...TEMPLE...WALTERS...IOWA
PARK...WICHITA FALLS AND BURKBURNETT
AT 916 AM CDT RADAR INDICATED VERY HEAVY RAIN 3 MILES NORTHWEST
OF DUNCAN. ALSO RAINFALL RATES OF 3 INCHES PER HOUR WERE REPORTED
AT KFDX TV IN WICHITA FALLS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREASj SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3417 9818 3388 9873 3436 9857 3464 9800
3448 9766
&What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 6, 4:07 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 6, 4:07 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 405 AM CDT SAT MAY 6 1995 LOOKS LIKE A CPL OF ROUGH DAYS COMING UP. UPR SYS CONTS TO COIL ARND ITSELF OUT W...AND GULF MSTR CONTS TO STREAM NWWD ACRS TX. TROPICAL CONNECTION IS ALSO IN PLACE. BLV THAT WDSPD RN/TRW LKLY TDA AND TNGT ACRS MOST OF THE FA. MODELS PUT GRTST INSTAB AND LOW LVL MSTR CNVRGNC IN SWRN ZNS THIS AFTN AND ERLY EVE...AND THIS APPEARS TO BE MOST LKLY AREA FOR SVR WX THEN. FARTHER E...THE COMBINATION OF ISENT LIFT AND MODEST INSTAB SHOULD CAUSE FAIRLY PERSISTENT RN/TRW DURG THE DAY AND INHIBIT SVR WX THRU TNGT. NWRN ZNS SHOULD BE ON EDGE OF MAIN RN AREA AND WL PUT LOWEST POPS THERE. SVRL UPR IMPLSS SHOW UP ON WTR VPR IMGRY WHIRLING ARND THE BIG UPR LOW. THESE MAY WELL PROVIDE ANTHR EXCUSE FOR LARGE SCALE TSTM DVLPMT TDA THRU SUN AS THEY MOVE INTO THE RGN. WAS CONTEMPLATING A FF WCH FOR ABT THE SRN 1/3 OF FA FOR TNGT. THE UNCERTAINTY OF IF/WHERE HVY PCPN WL OCCUR TIPPED THE BALANCE AGAINST ACTUALLY ISSUING IT. DAY SHIFT CAN REEVALUATE THE SITN AND SEE IF IT IS NEEDED THEN. IT DOES APPEAR THAT THE SITN WL NOT CHG VRY MUCH OVRNT AS GULF FLOW CONTS...AIDED AT NGT BY STG LLJ. HVY RNFL WL CONT TO BE A PSBLTY...AND IN WRN ZNS THERE WL CONT TO BE A CHC OF SVR WX. THE CHC OF SVR WX APPEARS HIEST ON SUN AS MAIN VORT MAX WHIPS OUT OF THE SWRN STATES. HI INSTAB AND LOTS OF MSTR ARE FCST TO RMN ACRS MOST OF THE FA ON SUN. THE UPR SYS SHOULD HELP NUDGE THE DRYLN E INTO THE WRN PT OF THE FA...PROVIDING ESSENTIALLY EVERYTHING A SVR STM COULD EVER WANT. WOULD HOPE THAT THERE WL BE SOME CLRG BHD THE UPR SYS...AT LEAST OF PCPN IF NOT CLDS... LATE SUN NGT AND MON. THIS SEEMS TO BE SUPPORTED BY QUICK LOOK AT NEW MRF. FWC/FAN TEMP GDNC IS NICELY CONSISTENT WITH PREV FCSTS SO WL NOT WANDER FAR FM IT. WL GENLY GO ABV POP GDNC FOR 1ST 2 PDS. FCSTID=23=RS HBR 72 61 73 52 / 80 70 60 30 OKC 70 62 71 55 / 80 70 60 30 SPS 75 63 75 52 / 70 70 50 30 GAG 67 58 70 48 / 40 50 50 30 PNC 68 59 69 55 / 70 70 70 40 DUA 72 62 74 57 / 80 80 70 40 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, May 6, 6:27 AM CDT, 2 hours 49 minutes before
OKZ004>0053-TXZ083>090-061730- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT FRI MAY 5 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS FAR WESTERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS...GENERALLY WEST OF A LINE FROM BUFFALO TO CLINTON TO SEYMOUR TEXAS. TO THE EAST OF THE MODERATE RISK...A SLIGHT RISK EXTENDS EAST INTO EASTERN OKLAHOMA. THE MAIN THREATS WILL BE HAIL AND HIGH WINDS. HEAVY RAINFALL IS ALSO A POSSIBILITY...ESPECIALLY TONIGHT. WARM AND MOIST AIR WILL CONTINUE TO FLOW FROM THE GULF OF MEXICO INTO THE CENTRAL AND SOUTHERN PLAINS...WHICH WILL MAINTAIN STRONG INSTABILITY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. ADDITIONAL SUPPORT FOR SEVERE STORMS WILL COME FROM A SLOWLY ADVANCING UPPER LEVEL STORM LOCATED OVER THE WESTERN STATES. THUNDERSTORMS ALREADY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL MOVE ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS THIS MORNING. THESE STORMS ARE NOT EXPECTED TO REMAIN SEVERE BEYOND I-35. SHOWERS AND NON-SEVERE THUNDERSTORMS ARE LIKELY THROUGH MUCH OF THE DAY IN CENTRAL AND SOUTHEAST OKLAHOMA. THIS SHOULD MINIMIZE INSTABILITY IN THESE AREAS AND PREVENT SEVERE WEATHER FROM OCCURRING UNTIL TONIGHT. ADDITIONAL DEVELOPMENT OF STRONG AND SEVERE THUNDERSTORMS IS LIKELY THIS AFTERNOON IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A STRONG LOW LEVEL JET EXPECTED TONIGHT WILL MAINTAIN THE RISK OF SEVERE THUNDERSTORMS WELL INTO THE NIGHT. THE THREAT OF SEVERE WEATHER IS LIKELY TO CONTINUE UNTIL SUNDAY NIGHT. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS IN THE RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. RS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:33 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 37 min |
| May 6, 5:26 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 49 min |
| May 6, 6:11 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 49 min |
| May 6, 6:28 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| May 6, 7:03 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 6, 8:12 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| May 6, 8:58 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 62 min |
| May 6, 11:34 AM CDT | Severe Thunderstorm Warning | OUN | Love | 41 min |
| May 6, 12:39 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 51 min |
| May 6, 12:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 53 min |
| May 6, 5:26 AM CDT | Severe Thunderstorm Warning | OUN | Foard | 49 min |
| May 6, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 50 min |
| May 6, 6:11 AM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 49 min |
| May 6, 6:52 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 53 min |
| May 6, 7:43 AM CDT | Severe Thunderstorm Warning | OUN | Baylor | 62 min |
| May 6, 7:43 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 12 min |
| May 6, 8:52 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 53 min |
| May 6, 9:42 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 48 min |
| May 6, 10:15 AM CDT | Flash Flood Warning | OUN | Archer, Clay | 3 hr |
| May 6, 10:30 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.